MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061030
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event 18 years or older.(b)(4).Device evaluated by manufacturer: an innova self-expanding stent delivery system was returned and the outer sheath, middle shaft and the remainder of the device were checked for damage.The shaft showed a kink at the nosecone.No additional damage was noticed.The stent was returned inside the device and it was inadvertently partially deployed approximately 12.5mm from the marker band.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Device analysis determined the condition of the returned device pertaining to the inadvertently deployed stent was consistent with the reported information.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that inadvertent stent deployment occurred.The target lesion was located in moderately calcified and mildly tortuous superficial femoral artery (sfa).A 6x100x130 innova¿ was introduced via a contralateral approach.Resistance was felt during advancement inside the 6f non bsc introducer sheath and the innova¿ was unable to pass through the sheath.During removal it was noticed that the innova¿ stent was slightly deployed.The procedure was completed with a different device and no patient complications were reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6518918
Report Number2134265-2017-03788
Device Sequence Number808238
Product Code NIP
UDI-Device Identifier08714729874027
UDI-Public(01)08714729874027(17)20190131(10)18785728
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberH74939293061030
Device Catalogue Number39293-06103
Device Lot Number18785728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: TERUMO 6F 55CM